Skip to Main content Skip to Navigation
Journal articles

On the minimal distance of a polynomial code

Abstract : For a polynomial f(x) is an element of Z(2)[x] it is natural to consider the near-ring code generated by the polynomials f circle x, f circle x(2) ,..., f circle x(k) as a vectorspace. It is a 19 year old conjecture of Gunter Pilz that for the polynomial f (x) - x(n) broken vertical bar x(n-1) broken vertical bar ... broken vertical bar x the minimal distance of this code is n. The conjecture is equivalent to the following purely number theoretical problem. Let (m) under bar = \1, 2 ,..., m\ and A subset of N be an arbitrary finite subset of N. Show that the number of products that occur odd many times in (n) under bar. A is at least n. Pilz also formulated the conjecture for the special case when A = (k) under bar. We show that for A = (k) under bar the conjecture holds and that the minimal distance of the code is at least n/(log n)(0.223). While proving the case A = (k) under bar we use different number theoretical methods depending on the size of k (respect to n). Furthermore, we apply several estimates on the distribution of primes.
Document type :
Journal articles
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Submitted on : Tuesday, May 13, 2014 - 3:39:19 PM
Last modification on : Thursday, September 7, 2017 - 1:03:39 AM
Long-term archiving on: : Monday, April 10, 2017 - 10:14:15 PM


Files produced by the author(s)


  • HAL Id : hal-00990488, version 1



Peter Pal Pach, Csaba Szabo. On the minimal distance of a polynomial code. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2011, Vol. 13 no. 4 (4), pp.33--43. ⟨hal-00990488⟩



Record views


Files downloads